MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1537
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that during a procedure, the jaws of the device were difficult to open and close.The issue occurred after sixty minutes of use.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary one used lf1537 ligasure device was received, and an evaluation of the sample confirmed the reported issue with difficult opening the jaws.Visual inspection found the metal flange on the jaws of the device was broken, but was still attached.Because of the issue, the handle could no longer open the jaws.The issue also allowed the knife to be deployed when the jaws are open.The tube is made of stainless steel and should not break without excessive force or abuse.The damage to the metal flange is consistent with reprocessing or multiple uses.The investigation identified the root cause of the reported event to be user error.The instructions included with this product cautions users that this is a single use device.It has only been evaluated in testing to simulate single use conditions.Subjecting the product to reprocessing or multiple uses could potentially impact the structure and components of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6856653
Report Number1717344-2017-05885
Device Sequence Number570918
Product Code GEI
UDI-Device Identifier10884524002293
UDI-Public10884524002293
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model NumberLF1537
Device Catalogue NumberLF1537
Device Lot Number50570025X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer10/05/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR